# SDR CA070122002

- Difficulty date: January 22, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 507 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7800 · Engine Exhaust System
- Part: Heat Shield
- Part number: D3171
- Condition: Cracked
- Part time: 152 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE 100 HR ENGINE/AIRFRAME INSPECTION, IT WAS NOTED THAT THE SUBJECT HEAT SHIELD, THAT IS INSTALLED ON THE ENGINE EXHAUST TAILPIPE, WAS FOUND CRACKED. THE CRACK ORIGINATED IN THE DOUBLER AREA WHERE THE FORWARD CLAMP IS ATTACHED. THE CRACK LOOKS LIKE IT HAS ORIGINATED FROM A RIVET THAT ATTACHES THE DOUBLER AND BRACKET, WHICH PROVIDES A MEANS TO ATTACH THE CLAMP TO THE EXHAUST TAILPIPE. THE PART IN QUESTION HAS 151.3 HOURS SINCE NEW ON IT. THE AIRCRAFT IN QUESTION HAS 495.0 HOURS SINCE NEW. THE PART WILL BE SUBMITTED TO MFG FOR WARRANTY. THIS IS THE 3RD HEAT SHIELD TO BE REPLACED ON THIS AIRCRAFT SINCE IT WAS NEW. THE PRIOR HEAT SHIELDS WHERE REPLACED AT 343.5 AIRCRAFT HOURS, AND 203.2 AIRCRAFT
